By Mark Rosman
ENGLISHTOWN – Although Englishtown is a small community in terms of size and population, the borough is not immune to the same types of problems that occur with regularity in the nation’s larger cities and suburbs.
One situation Englishtown has dealt with in recent weeks is the abuse of drugs and in one case the result was fatal.
In a report to the Borough Council on Nov. 21, Lt. Peter S. Cooke Jr., commanding officer of the Englishtown Police Department, said Patrolman Michael Makwinski responded to two drug overdoses during November.
On Nov. 12, Makwinski was on duty when he was called to the home of a resident who had overdosed on narcotics, Cooke said. Makwinski was unable to revive the 22-year-old male and the young man died from the effects of the drugs.
On Nov. 20, Makwinski was on duty again when he was called to the home of a 28-year-old male who had overdosed. Cooke said Makwinski administered two doses of Narcan and the man responded and survived the overdose.
Narcan is a drug that reverses the effects of an opioid overdose. It can be administered through a person’s nasal passages with a nasal spray device.
As reported earlier this year by the News Transcript, on Aug. 24, Englishtown officers used Narcan to revive a 31-year-old man who was suspected of overdosing on heroin at a residence in the borough.
Cooke said that incident marked the second time the same resident had been saved by Narcan (the first time he was revived by police officers was during the summer of 2015).